×

zbMATH — the first resource for mathematics

Extensions of Hardy spaces and their use in analysis. (English) Zbl 0358.30023
The authors state the principal purpose of this paper as follows: “We shall examine some of the properties of \(H^p\) for \(0<p\leq 1\) and describe ways in which these spaces have been characterized recently. These characterizations enable us to extend their definition to a very general setting that will allow us to unify the study of many extensions of classical harmonic analysis.” The authors give a brief history of the major points in \(H^p\) and \(Re\; H^p\), \(0<p\leq\infty\), theory prior to the paper of D. L. Burkholder, R. F. Gundy and M. L. Silverstein [Trans. Amer. math. Soc. 157, 137-153 (1971; Zbl 0223.30048)]. The real beginning of the present exposition is the introduction of the spaces \(Re \; H^1\) with respect to the real variable characterization of \(Re\; H^1\) by Burkholder, Gundy and Silverstein in the above mentioned paper and the characterization of the dual \(\{ Re\; H^1 \}\)* of \(Re\; H^1\) as the class of functions of Bounded Mean Oscillation (BMO) given by Ch. Fefferman [Bull. Amer. math. Sec. 77, 587-588 (1971; Zbl 0229.46051)]. Certain Characterizations of \(Re\; H^1\) and then of \(Re \; H^p\) , \(0 < p \leq 1\), are obtained and consequences and extensions are derived from them. These characterizations of \(Re\; H^p\), \(0 < p \leq 1\), are in terms of \(p\)-atoms which are “building blocks” for elements in \(Re\; H^p\). The authors briefly describe the Hardy spaces associated with the real line and their atomic characterization and extend the discussion to \(n\)-dimensions. Now let \(X\) be a topological space endowed with a Borel measure \(\mu\), and a quasi-metric \(d\). Here \(d\) is a mapping
\[ d:\;X\times X\rightarrow \{ tz\in\mathbb{R}:\; t\geq 0 \} \]
satisfying (a) \(d(x,y) =d(y,x)\), (b) \(d(x,y) >0\) if and only if \(x\neq y\) and (c) there exists a constant \(K\) such that \(d(x,y) \leq K(d(x,z)+d(z,y))\) for all \(x,y,z\) in \(X\). lt is postulated that the spheres \(B_r (x) = \{y \in X:\; d(x,y) <r\}\) centered at \(x\) and of radius \(r>0\) form a basis of open neighborhoods of the point \(x\) and \(\mu (B_r (x)) >0\) whenever \(r>0\). It is assumed that there exists a constant \(A\) such that
\[ (B_r (x)) \leq A\mu (B_{r/2}(x)) . \]
The topological space \(X\) together with \(\mu\), and \(d\) satisfying the above assumptions is called a space of homogeneous type. Using the notion of atoms in this more general setting, the authors construct Hardy spaces \(H^p (X)\), \(0<p \leq 1\), associated with spaces of homogeneous type. Duality results for \(H^p (X)\), \(0< p \leq 1\), are obtained and interpolation theorems for operators acting on \(H^p (X)\) and \(L^q (X)\) are discussed. Proofs are given for the principal results concerning \(H^p (X)\).
Reviewer: R. D. Carmichael

MSC:
30D55 \(H^p\)-classes (MSC2000)
42A45 Multipliers in one variable harmonic analysis
42A50 Conjugate functions, conjugate series, singular integrals
43A85 Harmonic analysis on homogeneous spaces
32A07 Special domains in \({\mathbb C}^n\) (Reinhardt, Hartogs, circular, tube) (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] R. P. Boas Jr., Isomorphism between \?^\? and \?^\?, Amer. J. Math. 77 (1955), 655 – 656. · Zbl 0065.34502 · doi:10.2307/2372590 · doi.org
[2] D. L. Burkholder, R. F. Gundy, and M. L. Silverstein, A maximal function characterization of the class \?^\?, Trans. Amer. Math. Soc. 157 (1971), 137 – 153. · Zbl 0223.30048
[3] A. P. Calderón and A. Torchinsky, Spaces of distributions in L (R) (to appear).
[4] A.-P. Calderón and A. Zygmund, Singular integral operators and differential equations, Amer. J. Math. 79 (1957), 901 – 921. · Zbl 0081.33502 · doi:10.2307/2372441 · doi.org
[5] A. P. Calderon and A. Zygmund, On the existence of certain singular integrals, Acta Math. 88 (1952), 85 – 139. · Zbl 0047.10201 · doi:10.1007/BF02392130 · doi.org
[6] A.-P. Calderón and A. Zygmund, On higher gradients of harmonic functions, Studia Math. 24 (1964), 211 – 226. · Zbl 0168.37002
[7] S. Campanato, Proprietà di hölderianità di alcune classi di funzioni, Ann. Scuola Norm. Sup. Pisa (3) 17 (1963), 175 – 188 (Italian). · Zbl 0121.29201
[8] L. Carleson, Two remarks on H, Analyse Harmonique d’Orsay 164 (1975), 1-11.
[9] F. Carlson, Une inégalité, Ark. Mat. Astronom. Fys. 25B, no. 1, (1934), 1-5. · Zbl 0009.34202
[10] Ronald R. Coifman, A real variable characterization of \?^\?, Studia Math. 51 (1974), 269 – 274. · Zbl 0289.46037
[11] Ronald R. Coifman, Characterization of Fourier transforms of Hardy spaces, Proc. Nat. Acad. Sci. U.S.A. 71 (1974), 4133 – 4134. · Zbl 0287.42020
[12] Ronald R. Coifman and Miguel de Guzmán, Singular integrals and multipliers on homogeneous spaces, Rev. Un. Mat. Argentina 25 (1970/71), 137 – 143. Collection of articles dedicated to Alberto González Domínguez on his sixty-fifth birthday. · Zbl 0249.43009
[13] R. R. Coifman and C. Fefferman, Weighted norm inequalities for maximal functions and singular integrals, Studia Math. 51 (1974), 241 – 250. · Zbl 0291.44007
[14] R. R. Coifman, R. Rochberg, and Guido Weiss, Factorization theorems for Hardy spaces in several variables, Ann. of Math. (2) 103 (1976), no. 3, 611 – 635. · Zbl 0326.32011 · doi:10.2307/1970954 · doi.org
[15] R. R. Coifman and Guido Weiss, On subharmonicity inequalities involving solutions of generalized Cauchy-Riemann equations, Studia Math. 36 (1970), 77 – 83. · Zbl 0223.31008
[16] Ronald R. Coifman and Guido Weiss, Invariant systems of conjugate harmonic functions associated with compact Lie groups, Studia Math. 44 (1972), 301 – 308. Collection of articles honoring the completion by Antoni Zygmund of 50 years of scientific activity, IV. · Zbl 0217.10306
[17] Ronald R. Coifman and Guido Weiss, Analyse harmonique non-commutative sur certains espaces homogènes, Lecture Notes in Mathematics, Vol. 242, Springer-Verlag, Berlin-New York, 1971 (French). Étude de certaines intégrales singulières. · Zbl 0224.43006
[18] Ronald R. Coifman and Guido Weiss, Théorèmes sur les multiplicateurs de Fourier sur \?\?(2) et \sum \(_{2}\), C. R. Acad. Sci. Paris Sér. A-B 271 (1970), A928 – A930 (French). · Zbl 0224.43007
[19] Ronald R. Coifman and Guido Weiss, Multiplier transformations of functions on \?\?(2) and \sum \(_{2}\), Rev. Un. Mat. Argentina 25 (1970/71), 145 – 166. Collection of articles dedicated to Alberto González Domínguez on his sixty-fifth birthday. · Zbl 0249.43010
[20] William C. Connett and Alan L. Schwartz, A multiplier theorem for ultraspherical series, Studia Math. 51 (1974), 51 – 70. · Zbl 0293.43008
[21] Mischa Cotlar, A unified theory of Hilbert transforms and ergodic theorems, Rev. Mat. Cuyana 1 (1955), 105 – 167 (1956) (English, with Spanish summary). · Zbl 0071.33402
[22] Nelson Dunford and Jacob T. Schwartz, Linear Operators. I. General Theory, With the assistance of W. G. Bade and R. G. Bartle. Pure and Applied Mathematics, Vol. 7, Interscience Publishers, Inc., New York; Interscience Publishers, Ltd., London, 1958. · Zbl 0084.10402
[23] Peter L. Duren, Theory of \?^\? spaces, Pure and Applied Mathematics, Vol. 38, Academic Press, New York-London, 1970.
[24] P. L. Duren, B. W. Romberg, and A. L. Shields, Linear functionals on \?^\? spaces with 0&lt;\?&lt;1, J. Reine Angew. Math. 238 (1969), 32 – 60. · Zbl 0176.43102
[25] A. Erdélyi et al., Higher transcendental functions, Vol. II, McGraw-Hill, New York, 1953. MR 15, 419; 34 #1565.
[26] E. B. Fabes and N. M. Rivière, Singular integrals with mixed homogeneity, Studia Math. 27 (1966), 19 – 38. · Zbl 0161.32403
[27] Charles Fefferman, Harmonic analysis and \?^\? spaces, Studies in harmonic analysis (Proc. Conf., DePaul Univ., Chicago, Ill., 1974), Math. Assoc. Amer., Washington, D.C., 1976, pp. 38 – 75. MAA Stud. Math., Vol. 13.
[28] Charles Fefferman, Characterizations of bounded mean oscillation, Bull. Amer. Math. Soc. 77 (1971), 587 – 588. · Zbl 0229.46051
[29] C. Fefferman and E. M. Stein, \?^\? spaces of several variables, Acta Math. 129 (1972), no. 3-4, 137 – 193. · Zbl 0257.46078 · doi:10.1007/BF02392215 · doi.org
[30] C. Fefferman, N. M. Rivière, and Y. Sagher, Interpolation between \?^\? spaces: the real method, Trans. Amer. Math. Soc. 191 (1974), 75 – 81. · Zbl 0285.41006
[31] G. B. Folland and E. M. Stein, Estimates for the \partial _\? complex and analysis on the Heisenberg group, Comm. Pure Appl. Math. 27 (1974), 429 – 522. · Zbl 0293.35012 · doi:10.1002/cpa.3160270403 · doi.org
[32] J. Garcia-Cuerva, Weighted H, Ph. D. Thesis, Washington Univ., Missouri, 1975.
[33] G. H. Hardy, The mean value of the modules of an analytic function, Proc. London Math. Soc. (2) 14 (1915), 269-277. · JFM 45.1331.03
[34] Carl Herz, Bounded mean oscillation and regulated martingales, Trans. Amer. Math. Soc. 193 (1974), 199 – 215. · Zbl 0321.60041
[35] Kenneth Hoffman, Banach spaces of analytic functions, Prentice-Hall Series in Modern Analysis, Prentice-Hall, Inc., Englewood Cliffs, N. J., 1962. · Zbl 0734.46033
[36] Lars Hörmander, Estimates for translation invariant operators in \?^\? spaces, Acta Math. 104 (1960), 93 – 140. · Zbl 0093.11402 · doi:10.1007/BF02547187 · doi.org
[37] Satoru Igari, An extension of the interpolation theorem of Marcinkiewicz. II, Tôhoku Math. J. (2) 15 (1963), 343 – 358. · Zbl 0196.42902 · doi:10.2748/tmj/1178243771 · doi.org
[38] F. John and L. Nirenberg, On functions of bounded mean oscillation, Comm. Pure Appl. Math. 14 (1961), 415 – 426. · Zbl 0102.04302 · doi:10.1002/cpa.3160140317 · doi.org
[39] B. Frank Jones Jr., A class of singular integrals, Amer. J. Math. 86 (1964), 441 – 462. · Zbl 0123.08501 · doi:10.2307/2373175 · doi.org
[40] A. W. Knapp and E. M. Stein, Intertwining operators for semisimple groups, Ann. of Math. (2) 93 (1971), 489 – 578. · Zbl 0257.22015 · doi:10.2307/1970887 · doi.org
[41] A. W. Knapp and E. M. Stein, Singular integrals and the principal series. I, II, Proc. Nat. Acad. Sci. U.S.A. 63 (1969), 281 – 284; ibid. 66 (1969), 13 – 17. · Zbl 0181.12501
[42] A. Korányi and S. Vági, Singular integrals on homogeneous spaces and some problems of classical analysis, Ann. Scuola Norm. Sup. Pisa (3) 25 (1971), 575 – 648 (1972).
[43] Paul Krée, Distributions quasi homogènes. Généralisations des intégrales singulières et du calcul symbolique de Calderón-Zygmund, C. R. Acad. Sci. Paris 261 (1965), 2560 – 2563 (French). · Zbl 0131.12002
[44] V. Krylov, Functions regular in the half-plane, Sbornik 6 (1939), 95-138. (Russian)
[45] R. Macias, H, Ph. D. Thesis, Washington Univ., Missouri, 1975.
[46] Norman G. Meyers, Mean oscillation over cubes and Hölder continuity, Proc. Amer. Math. Soc. 15 (1964), 717 – 721. · Zbl 0129.04002
[47] B. Muckenhoupt and E. M. Stein, Classical expansions and their relation to conjugate harmonic functions, Trans. Amer. Math. Soc. 118 (1965), 17 – 92. · Zbl 0139.29002
[48] F. Riesz, Sur les valeurs moyennes du module des fonctions harmoniques et des fonctions analytiques, Acta Sci. Math. 1 (1922/23), 27-32. · JFM 48.1268.04
[49] N. M. Rivière, Singular integrals and multiplier operators, Ark. Mat. 9 (1971), 243 – 278. · Zbl 0244.42024 · doi:10.1007/BF02383650 · doi.org
[50] Linda Preiss Rothschild and E. M. Stein, Hypoelliptic differential operators and nilpotent groups, Acta Math. 137 (1976), no. 3-4, 247 – 320. · Zbl 0346.35030 · doi:10.1007/BF02392419 · doi.org
[51] Walter Rudin, Function theory in polydiscs, W. A. Benjamin, Inc., New York-Amsterdam, 1969. · Zbl 0177.34101
[52] Donald Sarason, Functions of vanishing mean oscillation, Trans. Amer. Math. Soc. 207 (1975), 391 – 405. · Zbl 0319.42006
[53] E. M. Stein, Note on the class \? \?\?\? \?, Studia Math. 32 (1969), 305 – 310. · Zbl 0182.47803
[54] E. M. Stein, Classes H, C. R. Acad. Sci. Paris Sér. A-B 263 (1966), A716-A719, A780-A781; ibid. 264 (1967), A107-A108. MR 37 #695a, b, c. · Zbl 0156.36601
[55] Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970. · Zbl 0207.13501
[56] E. M. Stein, Boundary behavior of holomorphic functions of several complex variables, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1972. Mathematical Notes, No. 11. · Zbl 0242.32005
[57] Elias M. Stein and Guido Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton University Press, Princeton, N.J., 1971. Princeton Mathematical Series, No. 32. · Zbl 0232.42007
[58] E. M. Stein and Guido Weiss, On the interpolation of analytic families of operators acting on \?^\?-spaces, Tôhoku Math. J. (2) 9 (1957), 318 – 339. · Zbl 0083.34201 · doi:10.2748/tmj/1178244785 · doi.org
[59] Elias M. Stein and Guido Weiss, On the theory of harmonic functions of several variables. I. The theory of \?^\?-spaces, Acta Math. 103 (1960), 25 – 62. · Zbl 0097.28501 · doi:10.1007/BF02546524 · doi.org
[60] E. M. Stein and G. Weiss, Generalization of the Cauchy-Riemann equations and representations of the rotation group, Amer. J. Math. 90 (1968), 163 – 196. · Zbl 0157.18303 · doi:10.2307/2373431 · doi.org
[61] M. H. Taibleson, Fourier analysis on local fields, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1975. · Zbl 0319.42011
[62] Guido Weiss, Complex methods in harmonic analysis, Amer. Math. Monthly 77 (1970), 465 – 474. · Zbl 0198.18401 · doi:10.2307/2317379 · doi.org
[63] Studies in real and complex analysis, I. I. Hirschman, Jr., editor. Studies in Mathematics, Vol. 3, The Mathematical Association of America, Buffalo, N.Y.; Prentice-Hall, Inc ., Englewood Cliffs, N.J., 1965.
[64] A. Zygmund, Trigonometric series. 2nd ed. Vols. I, II, Cambridge University Press, New York, 1959. · Zbl 0085.05601
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.